Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 25, 2018, 5:26 PM PDT for Esmeralda County, Nevada. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2018, 5:26 PM PDT (00:26 UTC)
- Expired
- Jul 25, 2018, 6:15 PM PDT
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Esmeralda County, NV
The radar
The San Joaquin Valley radar (KHNX), 243 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4117 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879 WUUS55 KVEF 260026 SVRVEF NVC009-260115- /O.NEW.KVEF.SV.W.0026.180726T0026Z-180726T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 526 PM PDT WED JUL 25 2018 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... Central Esmeralda County in south central Nevada... * Until 615 PM PDT. * At 525 PM PDT, a severe thunderstorm was located 14 miles southeast of Coaldale, moving northeast at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. * Locations impacted include... Silver Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3764 11776 3776 11797 3818 11769 3799 11721 TIME...MOT...LOC 0025Z 217DEG 15KT 3789 11768 HAIL...<.75IN WIND...60MPH $$ BP
2 follow-up statements
728 WWUS55 KVEF 260054 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 554 PM PDT WED JUL 25 2018 NVC009-260115- /O.CON.KVEF.SV.W.0026.000000T0000Z-180726T0115Z/ Esmeralda NV- 554 PM PDT WED JUL 25 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR CENTRAL ESMERALDA COUNTY... At 552 PM PDT, a severe thunderstorm was located 14 miles southeast of Coaldale, and is nearly stationary. Severe wind gusts are possible in Silver Peak and along Highway 265 between Silver Peak and Highway 6 and 95. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. Locations impacted include... Silver Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3764 11776 3776 11797 3818 11769 3799 11721 TIME...MOT...LOC 0052Z 135DEG 1KT 3788 11771 HAIL...<.75IN WIND...60MPH $$ BP
381
WWUS55 KVEF 260108
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
608 PM PDT WED JUL 25 2018
NVC009-260117-
/O.EXP.KVEF.SV.W.0026.000000T0000Z-180726T0115Z/
Esmeralda NV-
608 PM PDT WED JUL 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESMERALDA COUNTY WILL
EXPIRE AT 615 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with thunderstorms in the area.
LAT...LON 3764 11776 3776 11797 3818 11769 3799 11721
TIME...MOT...LOC 0107Z 217DEG 15KT 3792 11767
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:56 PM PDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 25, 1:56 PM PDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
156 PM PDT Wed Jul 25 2018
.SYNOPSIS...After scattered thunderstorm activity with potentially
gusty wind this afternoon, thunderstorm chances should be limited
to the southern Sierra and high mountains through the week as a
strong area of high pressure builds over the southwest states.
This will also lead to dangerously hot conditions across the
Mojave Desert and southern Great Basin.
&&
.SHORT TERM...Through Friday Night
Through this evening...Thunderstorms have started to develop across
much of the area this afternoon. So far, activity has been limited
with weak updrafts and short lived storms. Modest instability is
expected the rest of the afternoon across all areas other than San
Bernardino County, but without any kind of forcing or shear storms
should pulse out quick. PWATs are on the lower end of monsoonal
moisture, so flooding threat is minimal unless training storms occur.
With the best chances of storms riding along the ridge lines,
training storms are possible. Without any centralized forcing,
storms should diminish after sunset, which is supported by the
hi-res model data.
Dry air aloft and DCAPEs over 1200J/Kg means dissipating
thunderstorms could produce outflows with gusty winds. Higher res
models show potential for gusty winds moving north out of southern
Clark County this afternoon, much like yesterday. After that, model
reflectivity shows a complex of storms coming off the Sierra and
then producing gusty winds moving east across Inyo, Esmeralda, and
Nye Counties, mainly after 00Z. There is a pocket of higher DCAPEs
in southern Inyo county and significant diurnal heating over the
souther Great Basin, this is something to watch going into the
evening hours.
Thursday through Friday Night...Drier air will continue to work its
way into the area as the main area of high pressure drifts westward.
This should help limit thunderstorm activity each day, with Thursday
afternoon precipitation chances remaining over the higher terrain
and Friday afternoon remaining mainly over the Lincoln and the
Sierra. Temperatures will remain very high, with Thursday
potentially being the hottest day of the week withe the high
overhead. Heat headlines have been extended out through Friday, and
may need to be pushed out further into Saturday is guidance
continues to trend higher.
&&
.LONG TERM...Saturday through Tuesday.
With high pressure centered directly overhead Saturday, went ahead
and increased temperatures to align with the latest EC MOS which
has been better at capturing the temperatures of the past few days.
This increase in temperatures added another 110 degree day to the
Las Vegas forecast. The high center moves little on Sunday and this
could be cause for another bump up in temps but for now, maintained
a couple degrees of cooling. Above normal temperatures are expected
to continue on Monday and Tuesday as well. Otherwise, expect
occasional afternoon breezes, variable clouds and a slight chance of
thunderstorms in the deeper moisture and more unstable environment
along our southern regions.
&&
.CLIMATE...Near record temperatures are expected through
Friday this week. The table below shows the record temperatures
this week and the year recorded for McCarran (Las Vegas),
Death Valley, Needles, Barstow/Daggett, Bishop and Kingman.
RECORD HIGH TEMPERATURES (YEAR)
---------------------------------
WED(7/25) THU(7/26) FRI(7/27)
LOCATION ---------------------------------
McCarran | 115(1942) 116(1943) 115(2016)
Death Valley | 126(2006) 127(1933) 127(1933)
Needles | 120(1943) 118(1959) 119(2016)
Barstow/Daggett | 115(1975) 114(1995) 115(1995)
Bishop | 107(2016) 108(1975) 108(2016)
Kingman | 107(1943) 108(1934) 108(1934)
&&
.AVIATION...Outside of thunderstorm influences,
winds will be light and follow diurnal trends. There is low
confidence on storms near the terminal this afternoon/evening;
however, outflow from distant thunderstorms will be possible.
Similar conditions are expected Thursday. Temperatures will be quite
hot through the week.
For the rest of southern Nevada, northwest Arizona and southeast
California...Beyond thunderstorm influences, generally tranquil
weather is expected with winds less than 15 knots and variable cloud
amounts with bases above 12 kft. Best chances for thunderstorm
activity this evening will be over high terrain, especially the
Sierra. Conditions will be similar Thursday.
&&
.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&
SHORT TERM...Wolf
AVIATION/CLIMATE...Boothe
LONG TERM....Salmen
For more forecast information...see us on our webpage:
http://weather.gov/lasvegas or follow us on Facebook and TwitterIn the hours before
Local storm report, Jul 25, 11:39 AM PDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1139 AM PDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND DMG 1 NW SAM BOYD STADIUM 36.09N 115.03W
07/19/2018 CLARK NV PUBLIC
SOCIAL MEDIA POST RECEIVED OF LARGE TREES
DOWN INCLUDING MANY LARGE BRANCHES.
0858 PM TSTM WND GST 2 ENE NELLIS AFB 36.25N 115.00W
07/19/2018 M63 MPH CLARK NV ASOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
ENE NELLIS AFB. NELLIS AIRFORCE BASE ASOS
RECORDED A TOP WIND GUST OF 63 MPH AT 858PM.
G61 RECORDED AT 854PM.
0613 PM TSTM WND GST 7 SSE EAGLE VALLEY RESE 37.92N 114.17W
07/19/2018 M72 MPH LINCOLN NV MESONET
CORRECTION FOR EVENT TIME. IMMIGRATION WASH
RAWS REPORTED WIND GUSTS OF 72MPH. TIME
ESTIMATED FROM RADAR.
&&Local storm report, Jul 25, 12:10 PM PDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1210 PM PDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG 1 WSW DOWNTOWN LAS VEGA 36.17N 115.17W
07/24/2018 CLARK NV PUBLIC
LARGE TREE BLOWN OVER IN GUSTY WINDS DURING
THUNDERSTORM ACTIVITY NEAR ALTA AND TONOPAH
DRIVES. WINDS ESTIMATED AROUND 50 MPH.
0234 PM TSTM WND DMG 3 WSW DOWNTOWN LAS VEGA 36.16N 115.19W
07/24/2018 CLARK NV PUBLIC
LARGE TREE UPROOTED IN THUNDERSTORM WIND
GUSTS NEAR CHARLESTON AND VALLEY VIEW ROADS.
WINDS ESTIMATED NEAR 50 MPH.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:37 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.